Prolonged low grade fever. Is it because of juvederm?

I have had sudden onset of low grade fevers. I had juvederm injections three days prior. It's been 8 weeks now. Blood work shows elevated ESR and slightly positive ANA. Could the juvederm be doing this??

Doctor Answers 3

Fever and Juvederm and blood work abnormality

Juvederm is a safe product and I don't know of any reports of blood abnormalities.  I would recommend that you have your general medical practitioner explore the reason for the blood abnormalities and the fever.  Please keep us posted. Best, Dr. Green

Juvederm

Thank you for posting your question.  While theoretically possible to form an infection (biofilm) around the Juvederm, it is extremely unlikely.  I cannot think of any association between the abnormal lab results and your filler injections.  Make sure that your injecting physician is aware of your condition.  If you are concerned, you can choose to dissolve the Juvederm.  Make sure your primary doctor or infectious disease specialist is aware of your history. Keep us in the loop.  Good luck!

Samuel Baharestani, MD
Long Island Oculoplastic Surgeon
4.8 out of 5 stars 24 reviews

Prolonged low grade fever. Is it because of juvederm?

Hello Nicoleades,

Juvederm and other HA based fillers have not been linked to any autoimmune diseases to my knowledge.  An elevated ESR and postive ANA are usually associated with autoimmune diseases although they can also be non specific tests just showing inflammation.  It is more likely coincidence that this developed in close time to your filler injection.  

I would recommend you discuss this with a rheumatologist and mention the Juvederm injection for completeness, but I would not think they are related.  

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.